MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown, not provided.If explanted, give date: not applicable, remains implanted in the eye.(b)(4), device evaluation: product testing could not be performed because the product was not returned as it is still implanted.The reported complaint was not confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.The search revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient had tecnis symfony toric multifocal intraocular lens implanted in both eyes.Reportedly patient¿s vision is little out of focus with no discomfort.Patient understood that there was no guarantee of the close-up vision, however 2ft-8ft things are clear- past 15-20 ft things are out of focus.Surgeon ruled out lasik and offered to replace the lens.Patient has been using bole sunglasses that has a yellowish tint and when patient wears them the vision gets clearer- they are stock- nonprescription lenses.This report will capture information for patient¿s right eye.Another report is being submitted for patient¿s left operative eye.No further information provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received, and it was learnt that patient has been having halos and has been using nonprescription glasses.He can read and his daily activities at day time is good however they are out of focus, the quality of vision is a problem.Per doctor on his post op examination he had 20/20 and 20/25 vision.Doctor performed yag and also recommended to replace with monofocal lens, however patient has not considered an explant.No further information provided.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4), and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8997158
Report Number9614546-2019-00851
Device Sequence Number3380834
Product Code POE
UDI-Device Identifier05050474605251
UDI-Public(01)05050474605251(17)211205
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/25/2019
10/25/2020
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/18/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005